MAUDE Adverse Event Report: EXELINT International, Co. EXEL HYPO NDL 27GX1-1/2"; Hypodermic Needle

EXELINT International, Co. EXEL HYPO NDL 27GX1-1/2"; Hypodermic Needle
Catalog Number 26426
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Event or Problem Description
After performing a procedure, the customer reported that he pricked his thumb when he tried to re-cap the needle.
 
Additional Manufacturer Narrative
The following activities have been performed as part of the complaint investigation regarding the issue with product#: 26426, lot#: 241005.An incoming inspection was performed in accordance with sop-11 incoming inspection procedure for product#: 26426, lot#: 241005.The lot met the established product release criteria, and no abnormalities were observed.The cmo's inspection test records and certificates were reviewed.All required tests met the acceptance criteria in accordance with the iso 7864-2016 and the cmo's product release specification.A review of the complaint details determined that the customer reported pricking his thumb while attempting to recap the needle after completing the procedure.A review of the product manufacturing records confirmed that the product was distributed with the "use once, replace needle protector and discard in accordance with osha, cdc/and or facility safety standards.Label on the packaging did not specifically state, "do not replace the needle cover after use." however, it instructed users to dispose of used needles in accordance with applicable osha for sharps disposal, which advises against recapping used needle where no alternative is available due to the risk of needlestick injury in osha bllodborne pathogens standard, 29 cfr1910.1030(d)(2)(vi).The event occurred after the completion of the procedure when the end user attempted to replace the needle protector onto the needle.A possible contributing factor was the absence of a clear warning explicitly stating against recapping of needles.As a risk reduction measure, the product's instructions for use (ifu) have been updated and included "do not attempt to recap the needle after use.Dispose in an approved sharps disposal container." in ifu-3 instructions for use - exel hypodermic needles ver.6.0, and the product label will be revised in lbl-105 master label for hypodermic needles ver.2.0.(b)(4).

Brand Name
EXEL HYPO NDL 27GX1-1/2"
Common Device Name
Hypodermic Needle
Manufacturer (Section D)
EXELINT International, Co.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer (Section G)
EXELINT International, Co.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer Contact
vu doan
2500 santa fe avenue
redondo beach, CA 90278
+1(310)649-0707
MDR Report Key50063838
Report Number1035907-2026-00058
Device Sequence Number10705479
Product Code FMI
UDI-Device Identifier00020221264265
UDI-Public(01)00020221264265(17)290905(30)1(10)241005
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K251089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number26426
Device Lot Number241005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown